| Model Number |
H7493808015400 |
| Medical Device Problem Code |
Kinked (1339)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/11/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.There was contrast in the inflation lumen.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 73cm from the hub.The fracture faces were oval as if kinked prior to separation.There were numerous hypotube kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
Event or Problem Description
Reportable based on device analysis completed on 12-dec-2016.It was reported that shaft kink occurred.The target lesion was located in a coronary artery.A 4.0mm x 15mm quantum¿ maverick¿ balloon catheter was advanced for dilatation; however, during the procedure, the balloon shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hypotube break.